|     

Migraines when switching from 60mg of Celexa to 50mg of Zoloft

A doctor at my clinic switched me from a daily dose of 60 mg of Celexa to 50 mg of Zoloft 9 days ago. Since then, I’ve had daily headaches that result in migraines about 75% of the time, as well as some nausea and diarrhea. The migraines are what worry me. I have a psychiatrist friend who said that the new Zoloft dosage is not a theraputic equivalent to the Celexa dosage I was on, and that he would have put me on 100 mg to try to ensure a smooth transition. I’m looking for another opinion. The anxiety and depression are being handled just fine by the Zoloft, but I can’t keep having these migraines. Will they go away? How long should I wait before considering them more than just side effects from the switch? I was not weaned off of Celexa; I made a cold turkey switch. Thank you!

Add Comment
  • 1 Answer(s)

    Hi, Migraine is a throbbing and intense headache in one half of the head and it is usually not resulted due to Celexa withdrawal. However, frequent headaches are certainly familiar complaints from people going off of Celexa (SSRI) in general. Every person’s receptors are so different that it is quite difficult to predict what an effective tapering off is for an individual. I would suggest you to go back to a very small dose to see if that eliminates the symptoms, and then taper off of that small dose. Hope this helps.

    Answered on May 11, 2014.
    Add Comment
  • If you are happy with our services, please consider making a donation. Click the button below to donate.


    Your Answer

    By posting your answer, you agree to the privacy policy and terms of service.

    The site is not a replacement for professional medical opinion, examination, diagnosis or treatment. Always seek the advice of your medical doctor or other qualified health professional before starting any new treatment or making any changes to existing treatment. Do not delay seeking or disregard medical advice based on information written by any author on this site. No health questions and information on AskDoctorForFree is regulated or evaluated by the Food and Drug Administration and therefore the information should not be used to diagnose, treat, cure or prevent any disease without the supervision of a medical doctor. Posts made to these forums express the views and opinions of the author, and not the administrators, moderators, or editorial staff and hence AskDoctorForFree and its principals will accept no liabilities or responsibilities for the statements made.